MAUDE Adverse Event Report: SYNTHES GMBH 6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 395.921
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: 395.921.Lot number: 4l24093.Manufacturing site: (b)(4).Release to warehouse date: may 29, 2019 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.An seldrill schanz screw and a drill sleeve were returned to depuy synthes for evaluation.Depuy synthes conducted a visual inspection and functional test of the returned devices.The visual inspection has shown that an seldrill schanz screw is completely stuck in the drill sleeve.All features related to the reported complaint condition were reviewed and no other issues were identified.A functional test cannot be performed.According of the stuck / jammed condition of the schanz screw in the drill sleeve it was not possible to separate these two part.The relevant dimensions (inner diameter) can due to the condition of these two parts not be verified anymore.The damages are clearly caused post manufacturing.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, material and visual criteria at the time of release with no issues documented during the manufacturing process.No nc's were generated during the production of the lot in question.As part of depuy synthes¿ quality process all devices are manufactured, inspected, and released to approved specifications.The received condition agree with the complaint description and the complaint therefore is confirmed.The investigation has shown that an seldrill schanz screw is completely stuck in the drill sleeve.The root cause for this jammed condition can not be clearly determined.Multiple factors can lead to technical difficulties of removal of these parts.These factors include, but are not limited to: too high rotational speed which lead to an cold-welding between these two parts or before drilling the parts are damage (for example: bent during using) or wrong angulation of the schanz screw during insertion, which could lead to the complaint condition.Based on the findings above and the condition of the device, we can confirm that no manufacturing related issue could be found which could have caused or contributed to the reported malfunction.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the temporary external fixation surgery with the self-drilling screw and sleeve.When inserting the self-drilling screw, it was caught in the drill sleeve and could not be inserted.The self-drilling screw was inserted without using a sleeve, and there was no problem with the procedure.The surgery was completed successfully without any surgical delay.This report involves one (1) 6.0mm/5.0mm threaded drill sleeve-short.This is report 1 of 2 for (b)(4).

Brand Name
6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11563546
Report Number8030965-2021-02265
Device Sequence Number4781205
Product Code LXH
UDI-Device Identifier07611819739055
UDI-Public(01)07611819739055
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number395.921
Device Lot Number4L24093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1